MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAS07070
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent graft allegedly broke between the shaft and the catheter during deployment in an a/v graft.Reportedly, the delivery system was removed without incident and two smaller in size stents were used, overlapping technique, in order to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned.The evaluation noted the flair outer catheter was broken 24.2 cm from proximal end of handle.The stent was noted to be partially deployed.Therefore, the investigation was confirmed for partial deployment and break.Per the reported event details, the physician did not use a sheath.The ifu states under ¿materials required for device placement¿ that a 9f introducer sheath is required for device placement.Therefore, it is possible that procedural issues contributed to the reported event.However, the definitive root cause could not be determined.Labeling review: the current ifu (instructions for use) state: indication for use: flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.Delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7023091
Report Number2020394-2017-01548
Device Sequence Number944544
Product Code PFV
UDI-Device Identifier04049519008967
UDI-Public(01)04049519008967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberFAS07070
Device Catalogue NumberFAS07070
Device Lot NumberANBT0891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65